Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 73, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 31, 2012, 5:08 PM CDT for Lincoln County, Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 5:08 PM CDT (22:08 UTC)
- Expired
- Mar 31, 2012, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:20 PM CDT | HAIL 1 | Petersburg, TN | |
| Mar 31, 5:45 PM CDT | HAIL 1 | 5 Sw Lynchburg, TN | QUARTER SIZED HAIL WAS REPORTED ON HIGHWAY 50 NEAR THE LINCOLN COUNTY LINE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
423
WUUS54 KHUN 312208
SVRHUN
TNC103-312300-
/O.NEW.KHUN.SV.W.0073.120331T2208Z-120331T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
508 PM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN TENNESSEE...
* UNTIL 600 PM CDT
* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PETERSBURG...OR ABOUT 10 MILES SOUTH OF LEWISBURG...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PETERSBURG...BOONSHILL...
HOWELL...BELLEVILLE...
HARMS...
MIMOSA...
FAYETTEVILLE...
MULBERRY...SKINEM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3522 8640 3503 8657 3526 8683 3527 8679
3526 8675 3531 8668 3533 8661 3534 8661
3535 8660
TIME...MOT...LOC 2208Z 314DEG 18KT 3530 8672
$$2 follow-up statements
873
WWUS54 KHUN 312224
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
524 PM CDT SAT MAR 31 2012
TNC103-312300-
/O.CON.KHUN.SV.W.0073.000000T0000Z-120331T2300Z/
LINCOLN TN-
524 PM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LINCOLN COUNTY...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOWELL...OR ABOUT 9 MILES NORTHWEST OF FAYETTEVILLE...
MOVING SOUTHEAST AT 20 MPH.
GOLF BALL SIZED HAIL WAS RECENTLY REPORTED IN THE PETERSBURG
COMMUNITY AT 522 PM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLEVILLE...HARMS...MIMOSA...MULBERRY...SKINEM AND MOLINO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3522 8640 3503 8657 3526 8683 3527 8679
3526 8675 3531 8668 3533 8661 3534 8661
3535 8660
TIME...MOT...LOC 2223Z 314DEG 18KT 3525 8665
$$040 WWUS54 KHUN 312249 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 549 PM CDT SAT MAR 31 2012 TNC103-312300- /O.CON.KHUN.SV.W.0073.000000T0000Z-120331T2300Z/ LINCOLN TN- 549 PM CDT SAT MAR 31 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST CENTRAL LINCOLN COUNTY... AT 549 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MULBERRY...OR ABOUT 7 MILES SOUTHWEST OF LYNCHBURG...MOVING SOUTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. && LAT...LON 3521 8653 3528 8650 3522 8640 3516 8646 TIME...MOT...LOC 2249Z 301DEG 26KT 3521 8641 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:21 PM CDT, 47 minutes earlier.
Area forecast discussion, Mar 31, 4:21 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 421 PM CDT SAT MAR 31 2012 .DISCUSSION... A MODERATE NORTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE TENNESSEE VALLEY THIS AFTERNOON...AS THE REGION REMAINS SITUATED BETWEEN A MID-TROPOSPHERIC HIGH -- EXTENDING FROM THE EASTERN PACIFIC NORTHEASTWARD INTO THE SOUTHWESTERN DESERTS -- AND A BROAD LONG WAVE TROUGH ACROSS QUEBEC. A PRONOUNCED MID-LEVEL VORT MAX EMBEDDED IN THIS FLOW REGIME -- CURRENTLY LOCATED BETWEEN THE OHIO RIVER AND THE SOUTHERN GREAT LAKES -- WILL DIG SOUTHEASTWARD TO THE CENTRAL APPALACHIANS BY TONIGHT. ALTHOUGH THE SOUTHERN END OF THIS SHORTWAVE TROUGH WILL WEAKEN AS IT MOVES ACROSS THE TENNESSEE VALLEY...FORCING WILL REMAIN SUFFICIENT FOR WIDELY SCATTERED STRONG/SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING...WITH ACTIVITY DEVELOPING ACROSS MIDDLE TENNESSEE SPREADING SOUTHEASTWARD IN NORTHWESTERLY STEERING FLOW OF 20-30 KNOTS. WILL CARRY A SLIGHT CHANCE OF SHOWERS AND STORMS BETWEEN 01/00-02Z TO INDICATE ACTIVITY DISSIPATING EARLY THIS EVENING...ALTHOUGH MOST SHORT TERM MODELS SUGGEST THE PASSAGE OF ANOTHER WEAK MID-LEVEL WAVE WHICH MAY AID IN THE REGENERATION OF SOME SHOWERS ACROSS THE SOUTHWESTERN HALF OF THE FORECAST AREA LATER TONIGHT. FOG WILL BE A CONCERN ONCE AGAIN...WITH BOTH COVERAGE AND DENSITY HIGHLY DEPENDENT ON THE AMOUNT OF RAINFALL RECEIVED TODAY. MODELS ARE IN GENERAL AGREEMENT THAT MID-LEVEL SUBSIDENCE WILL INCREASE SUBSTANTIALLY ACROSS NORTHERN ALABAMA/SOUTHERN MIDDLE TENNESSEE TOMORROW...AS A HIGH-AMPLITUDE RIDGE BUILDING ACROSS THE CENTRAL PLAINS BEGINS TO SHIFT EASTWARD IN ADVANCE OF A STRONG MID/UPPER-LEVEL TROUGH CURRENTLY MOVING ONSHORE ALONG THE PACIFIC COAST AND FORECAST TO GRADUALLY MOVE EASTWARD...BECOMING CENTERED ACROSS THE GREAT BASIN BY LATE SUNDAY. THIS WILL FURTHER LIMIT THE THREAT FOR AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT ON SUNDAY AND MONDAY...ALTHOUGH STRONG DIURNAL HEATING MAY FORCE THE DEVELOPMENT OF WIDELY SCATTERED CONVECTION BOTH AFTERNOONS. A LIGHTER AND MORE WESTERLY STEERING FLOW OF 15-20 KNOTS TOMORROW MAY ALSO ALLOW SOME STORMS TO SPREAD INTO THE WESTERN FORECAST ZONES FROM NORTHERN MISSISSIPPI. ONCE AGAIN...STEEP LOW TO MID-LEVEL LAPSE RATES AND MODERATE VALUES OF CAPE NOTED ON POINT FORECAST SOUNDINGS MAY LEAD TO THE DEVELOPMENT OF A FEW STRONG TO SEVERE CELLS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN IMPACTS. OUTSIDE OF ANY CONVECTION... HIGH TEMPERATURES TOMORROW WILL BE VERY WARM...PERHAPS BREACHING RECORD LEVELS IN THE MID/UPPER 80S ACROSS NORTHWEST AND NORTH CENTRAL ZONES. FROM SUNDAY NIGHT INTO MONDAY NIGHT...THE THE MID-LEVEL RIDGE AXIS WILL MAINTAIN ITS POSITION FROM THE SOUTHEASTERN U.S. NORTHWESTWARD INTO THE UPPER MISSISSIPPI VALLEY...AND WILL INTENSIFY AS THE SOUTHERN PORTION OF THE WESTERN CONUS TROUGH CUTS OFF INTO AN UPPER LOW WHICH SHOULD TRACK EASTWARD ACROSS NEW MEXICO ON MONDAY. ASIDE FROM ISOLATED STORMS ON MONDAY AFTERNOON...THIS WILL MAINTAIN DRY AND UNSEASONABLY WARM/HUMID CONDITIONS...WITH NEAR RECORD HIGH TEMPERATURES EXPECTED ONCE AGAIN ON MONDAY. SOME LOCATIONS... ESPECIALLY ACROSS NORTHWEST ALABAMA...MAY REACH OR SLIGHTLY EXCEED 90 DEGREES ON BOTH SUNDAY/MONDAY AFTERNOONS. IT APPEARS THAT THE MID- LEVEL RIDGE WILL BEGIN TO WEAKEN BY MONDAY NIGHT...AS A LEAD IMPULSE EJECTS NORTHEASTWARD FROM EAST TEXAS IN ADVANCE OF THE UPPER LOW SHIFTING EASTWARD ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA. AS THIS LEAD IMPULSE LIFTS NORTHEASTWARD THROUGH THE REGION DURING THE DAY ON TUESDAY...ENVIRONMENTAL CONDITIONS WILL BECOME SLIGHTLY MORE FAVORABLE FOR THE DEVELOPMENT OF AFTERNOON CONVECTION ONCE AGAIN. MEDIUM RANGE SOLUTIONS FROM THE ECMWF/GFS/GEM HAVE RECENTLY COME INTO BETTER AGREEMENT REGARDING THE STRENGTH AND MOVEMENT OF THE CENTRAL PLAINS UPPER LOW TOWARD THE SECOND HALF OF NEXT WEEK...WITH THIS FEATURE EXPECTED TO BEGIN ACCELERATING EAST-SOUTHEASTWARD ON WEDNESDAY NIGHT/THURSDAY...AS MID-LEVEL RIDGING STRENGTHENS FROM THE SOUTHERN ROCKIES TO THE NORTHERN PLAINS DOWNSTREAM FROM ANOTHER LONG WAVE TROUGH MOVING ONTO THE PACIFIC COAST. ALTHOUGH THE GFS IS FURTHER TO THE NORTH WITH THE TRACK OF THIS FEATURE THAN THE ECMWF... BOTH MODELS SUGGEST THAT THE LOW WILL DIG SOUTHEASTWARD NEAR OR DIRECTLY ACROSS THE AREA ON THURSDAY/THURSDAY NIGHT. HIGHER PROBABILITIES FOR SHOWERS/STORMS WILL EXIST AS THIS FEATURE -- AND A WEAK ACCOMPANYING SURFACE LOW AND COLD FRONT -- APPROACH THE REGION ON WEDNESDAY/WEDNESDAY NIGHT/THURSDAY. AT THIS TIME...THERE APPEARS TO BE LITTLE THREAT FOR SIGNIFICANT/ORGANIZED CONVECTION AS LOWER TROPOSPHERIC WINDS WILL REMAIN ON THE WEAK SIDE...GENERALLY LESS THAN 30 KNOTS. HOWEVER...MID-LEVEL FLOW AND THE THREAT FOR SOME STRONG TO SEVERE STORMS MAY INCREASE ON THURSDAY AS THE UPPER LOW APPROACHES FROM THE WEST-NORTHWEST. A COLD FRONT WILL PUSH THROUGH THE REGION SOMETIME THURSDAY NIGHT/FRIDAY MORNING...ENDING PRECIPITATION CHANCES AND USHERING A SLIGHTLY COOLER/DRIER AIR MASS INTO THE SOUTHEASTERN U.S. 70/DD && .AVIATION... /ISSUED 106 PM CDT SAT MAR 31 2012/ FOR 18Z TAFS... VFR CONDITIONS ARE LARGELY EXPECTED THROUGH THE EVENING...HOWEVER ANY SHOWER OR THUNDERSTORM THAT DEVELOPS OVER THE TERMINAL WILL BE CAPABLE OF QUICKLY REDUCING CIGS/VIS. FOG IS AGAIN EXPECTED TONIGHT...AND ITS MAGNITUDE WILL LARGELY BE DEPENDENT ON RAINFALL THIS AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED AGAIN SUNDAY MORNING. JLL && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 57 88 61 89 62 / 20 20 10 20 20 SHOALS 57 89 60 90 60 / 20 20 10 20 20 VINEMONT 58 85 61 85 62 / 20 20 10 20 20 FAYETTEVILLE 52 85 60 86 57 / 20 20 10 20 20 ALBERTVILLE 53 84 57 85 58 / 20 20 10 20 20 FORT PAYNE 52 85 56 85 54 / 20 20 10 20 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 12:57 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 PM CDT SAT MAR 31 2012 ALZ001>010-016-TNZ076-096-097-011000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1257 PM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL DRIFT SOUTH TOWARD THE TENNESSEE VALLEY THIS AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ACROSS MUCH OF THE AREA. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS SOUTHERN MIDDLE TENNESSEE AND EXTREME NORTHWEST ALABAMA BETWEEN 1 PM AND 4 PM...AND ACROSS THE REMAINDER OF NORTHERN ALABAMA BETWEEN 3 PM AND 7 PM. THUNDERSTORMS WILL RAPIDLY DIMINISH IN COVERAGE AND STRENGTH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. SEVERAL SYSTEMS MOVING ACROSS THE SOUTHEAST WILL INCREASE THUNDERSTORM CHANCES AGAIN EARLY NEXT WEEK WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY. LARGE HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS ASSOCIATED WITH THE STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF HAIL AND WINDS WILL BE GREATLY APPRECIATED. CCC/JLL
In the hours before
Special weather statement, Mar 31, 4:52 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
452 PM CDT SAT MAR 31 2012
ALZ016-312230-
CULLMAN-
452 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 530 PM
CDT...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE HILL...OR 17 MILES SOUTHWEST OF
CULLMAN...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
PEOPLE IN SOUTHWESTERN CULLMAN COUNTY...INCLUDING THE CITIES OF CRANE
HILL...WILBURN...BREMEN AND ARKADELPHIA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3388 8702 3389 8709 3396 8712 3397 8714
3400 8715 3400 8712 3422 8711 3396 8681
3394 8682 3394 8684 3391 8692 3388 8692
3385 8696 3385 8699
TIME...MOT...LOC 2152Z 320DEG 12KT 3405 8709Local storm report, Mar 31, 4:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
454 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 2 NW ATHENS 34.82N 87.00W
03/31/2012 E1.25 INCH LIMESTONE AL TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.
&&
KWEBERLocal storm report, Mar 31, 5:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
502 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 E COXEY 34.80N 87.13W
03/31/2012 E2.00 INCH LIMESTONE AL TRAINED SPOTTER
HAIL FROM QUARTER TO HEN EGG SIZE WAS REPORTED COVERING
THE GROUND.
&&
KWEBERLocal storm report, Mar 31, 5:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL ROGERSVILLE 34.83N 87.29W
03/31/2012 E0.88 INCH LAUDERDALE AL EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED.
0500 PM HAIL 1 W COXEY 34.80N 87.20W
03/31/2012 E0.88 INCH LIMESTONE AL EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED
&&
KWEBERSpecial weather statement, Mar 31, 5:05 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT SAT MAR 31 2012
ALZ005-006-TNZ096-312245-
LIMESTONE-LINCOLN-MADISON-
505 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...LINCOLN AND MADISON
COUNTIES UNTIL 545 PM CDT...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELKWOOD...OR 14 MILES NORTHWEST OF
MERIDIANVILLE...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
PEOPLE IN NORTHEASTERN LIMESTONE...NORTHERN MADISON AND SOUTHWESTERN
LINCOLN COUNTIES...INCLUDING THE CITIES OF BLANCHE...TAFT...CASH
POINT...BETHEL...ELKWOOD...TONEY...HARVEST AND MERIDIANVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3481 8641 3467 8666 3499 8690 3500 8689
3500 8685 3503 8684 3510 8673
TIME...MOT...LOC 2205Z 323DEG 14KT 3497 8675Local storm report, Mar 31, 5:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
506 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL RIPLEY 34.76N 87.12W
03/31/2012 E2.50 INCH LIMESTONE AL EMERGENCY MNGR
TENNIS BALL SIZE HAIL WAS REPORTED.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:04 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 26 min |
| Mar 31, 2:32 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 28 min |
| Mar 31, 2:59 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 31 min |
| Mar 31, 3:29 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 43 min |
| Mar 31, 5:33 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.